Family and Caregiver Schizophrenia Discussion Forum

Help with muscle tremors


#1

hi my name is angela. my fiancé has schizophrenia and every antipsychotic he takes gives him violent muscle tremors. he has a doctor but apparently they didn’t re schedule so they wont help him. he keeps telling them he has anxiety he didn’t realize that the medicine was causing these symptoms I finally got on the phone and the lady was ultra rude and she said look anxiety doesn’t need just medication it also needs therapy. I was like look antipsychotics cause muscle tremors t.d. she was like well we gave him benzotropine I said well it doesn’t work she was like so mad at me and like he doesn’t have an appointment shell have to adjust the dose. ive been with him 5 yrs every medicine has done this and its so hard to get him to take it because of the horrible side affects. he doesn’t like me to talk to them cause well I don’t know why but DOES ANYBODY KNOW AN OTC MEDICINE OR NATURAL REMEDY cuz the appointment isn’t till march 3rd. they are still acting like its anxiety not a side affect so annoying they just don’t wanna give him a benzo. cuz god forbid a schizophrenic have any relief. theyre also mad cause he doesn’t keep his appointments but he hears voices and feels like they aren’t listening to him. sorry so long I’m just frustrated


#2

Moved to the Family area.

Pixel.
(Wearing moderator hat)


#3

From my own experience, these side-effects can really only be helped in the short term by a prescription from your doctor for what is essentially a counter agent. These side-effects are so common that I am very surprised they are not being taken seriously:

http://www.schizophrenia.on.ca/Resources/Medication-Resource-Centre/Managing-Side-Effects

Suggest going to the nearest emergency room if that is an option. The discomfort from the cramping is something else!

Pixel.


#4

yeah we went to the emergency room like 5 times they felt so bad they gave him a shot of lorezapam and take homes. these people just don’t care I told them he had been there Its a small town I think we are gonna have to move somewhere with more services. I’m gonna file a complaint I think theyre basically saying hes not a client because he rescheduled or whatever I hate these people. hes been to the e.r. so much hes embarrassed to go again


#5

Try explaining that among the list of muscles that cramp is your diaphragm. A bit difficult to breathe properly with it taken out of play! There’s a very good reason pdocs advise us to go to an emergency room when our chests cramp to the point where we’re having difficulty breathing.

I am so sorry for you and him. This is unacceptable.

Pixel.


#6

My mother has the same side effect her docter has her on Diazepam. I am new to all of this but i have been doing research on the medicine that she is on.


#7

that’s so crazy! hes been complaining he cant breathe I thought he was having a panic attack


#8

That’s not a panic attack. I’ve had problems with severe cramping from the older APs. My diaphragm locks up and I have difficulty breathing. I’ve got some Biperiden that I take with Thorazine that I keep for when I’m in crisis. The Thorazine knocks down the positive symptoms and sedates me, but it also causes me to cramp so severely that I have some trouble breathing. The Biperiden allows me to breathe and mostly walk normally.

Pixel.


#9

I had tremors and my pdoc prescribed me Inderal, it worked. I took it for two months and the tremors disappeared. Good luck


#10

When you say tremors, do you mean odd movements, or shaking? My son was put on Cogentin for that and it helped.
Social services here gave us a hard time because my son was always missing appointments.
I know that the mental health system is really broken.
Is there a NAMI support group in your area? They might be able to help with some resources.
Get another doctor—or try your family doctor. He might be able to refer you also.
If you are able to move to an area with better services—I would do it! I would not hesitate to go to the hospital over and over again if that`s the only way to get help.
I am so sorry–sometimes the system is worse than the illness…Hang tough!